Alert archive / Texas / Flash Flood Watches in 2021

Flash Flood Watch 3, NWS Corpus Christi, TX

May 22, 2021Calhoun County, Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood watch at May 22, 2021, 3:05 PM CDT for Calhoun County, Goliad County, Victoria County, Texas. It took effect at May 23, 2021, 1:00 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 22, 2021, 3:05 PM CDT (20:05 UTC)
In effect from
May 23, 2021, 1:00 AM CDT
Expired
May 24, 2021, 10:56 AM CDT
In force
34 hr
Issued by
NWS Corpus Christi, TX
Flood severity
None

Counties Calhoun County, TX, Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WGUS64 KCRP 222005
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Corpus Christi TX
305 PM CDT Sat May 22 2021

TXZ233-234-247-347-231200-
/O.NEW.KCRP.FF.A.0003.210523T0600Z-210524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goliad-Victoria-Inland Calhoun-Coastal Calhoun-
Including the cities of Goliad, Victoria, Kamay, Magnolia Beach, 
and Port Lavaca
305 PM CDT Sat May 22 2021

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
MONDAY MORNING...

The National Weather Service in Corpus Christi has issued a

* Flash Flood Watch for a portion of South Texas, including the
  following areas, Coastal Calhoun, Goliad, Inland Calhoun, and
  Victoria.

* From 1 AM CDT Sunday through Monday morning.

* Occasional heavy rainfall is expected to develop late tonight
  with additional rounds possible on and off through Monday 
  morning. Training of showers and thunderstorms could lead to 
  rainfall totals of 1 to 3 inches, with locally higher amounts 
  possible.

* Low lying areas and places prone to flooding are likely to
  flood. Flooding along area rivers, creeks and streams will
  likely continue with any additional heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
801 
WGUS64 KCRP 230850
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
350 AM CDT Sun May 23 2021

TXZ233-234-247-347-240000-
/O.CON.KCRP.FF.A.0003.000000T0000Z-210524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goliad-Victoria-Inland Calhoun-Coastal Calhoun-
Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, 
and Victoria
350 AM CDT Sun May 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Coastal 
  Calhoun, Goliad, Inland Calhoun and Victoria.

* Through Monday morning

* Occasional heavy rainfall is expected to develop today and 
  continue off and on through Monday morning. Training of showers 
  and thunderstorms could lead to rainfall totals of 1 to 3 inches, 
  with locally heavier amounts possible.

* Low lying areas and places prone to flooding are likely to flood. 
  Flooding along area rivers, creeks, and streams will likely 
  continue with any additional heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
545 
WGUS64 KCRP 231918 AAA
FFACRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch...UPDATED
National Weather Service Corpus Christi TX
218 PM CDT Sun May 23 2021

TXZ233-234-247-347-241100-
/O.EXT.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goliad-Victoria-Inland Calhoun-Coastal Calhoun-
Including the cities of Goliad, Victoria, Kamay, Magnolia Beach, 
and Port Lavaca
218 PM CDT Sun May 23 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING...

The Flash Flood Watch is now in effect for

* A portion of South Texas, including the following areas, 
  Coastal Calhoun, Goliad, Inland Calhoun, and Victoria. 

* Through Monday evening

* Occasional heavy rainfall is expected on and off through early
  Monday evening. Training of showers and thunderstorms could lead
  to additional rainfall totals of 1 to 3 inches, with locally 
  heavier amounts possible.

* Low lying areas and places prone to flooding are likely to 
  flood. Flooding along area rivers, creeks, and streams will 
  likely continue with any additional heavy rainfall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
066 
WGUS64 KCRP 240803
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
303 AM CDT Mon May 24 2021

TXZ233-234-247-347-241615-
/O.CON.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goliad-Victoria-Inland Calhoun-Coastal Calhoun-
Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, 
and Victoria
303 AM CDT Mon May 24 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of south Texas, including the following areas, Coastal 
  Calhoun, Goliad, Inland Calhoun and Victoria.

* Through this evening

* Scattered to numerous showers and thunderstorms are expected to 
  develop today. Training of showers and thunderstorms may result in 
  additional rainfall totals of 1 to 2 inches, with locally heavier 
  amounts possible. Additional rainfall over already saturated soils 
  may result in flash flooding.

* Low lying areas and places prone to flooding are likely to flood. 
  Flooding along area rivers, creeks, and streams will likely 
  continue with any additional heavy rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

87
088 
WGUS64 KCRP 241556
FFACRP

Flood Watch
National Weather Service Corpus Christi TX
1056 AM CDT Mon May 24 2021

TXZ233-234-247-347-241700-
/O.CAN.KCRP.FF.A.0003.000000T0000Z-210525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Goliad-Victoria-Inland Calhoun-Coastal Calhoun-
Including the cities of Magnolia Beach, Port Lavaca, Kamay, Goliad, 
and Victoria
1056 AM CDT Mon May 24 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of south Texas, including the 
following areas, Coastal Calhoun, Goliad, Inland Calhoun and 
Victoria has been cancelled.

Scattered showers and thunderstorms remain possible over the middle 
Texas coast and Victoria Crossroads this afternoon, but rainfall 
accumulations are not expected to be large enough to produce 
widespread flooding.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at May 22, 12:36 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 22, 12:36 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1236 PM CDT Sat May 22 2021

.AVIATION...

Outside of spotty SHRA and TS this afternoon, VFR conditions
remain on tap with light to moderate SE breezes. As moisture
deepens tonight, low CIGs (mostly MVFR) will develop and expand
westward affecting all terminals. A band of precip is likely to
set up from VCT to perhaps CRP before daybreak with some heavy
rain and occasional IFR visbys and CIGs - mainly at VCT.
Otherwise, low clouds should sit tight for most of the morning
with SHRA and TS continuing on/off from VCT to CRP.

&&

.PREV DISCUSSION... /Issued 454 AM CDT Sat May 22 2021/

SHORT TERM (Today through Sunday)...

A circulation of low pressure has moved inland across the
northern Coastal Bend and Victoria Crossroads this morning. This
feature is expected to continue to move west-northwest and exit the
northern CWA later this morning or early afternoon. Precip has been
isolated with this feature early this morning, however am expecting
activity to increase through the morning hours. This is due to
deeper moisture advecting into S TX from the southeast around the
circulation, along with the atmosphere destabilizing. Models show
CAPE values being rather low today, however LAPS analysis shows
1400J/kg already across the northeast CWA. With the upper low
remaining across the region and the deeper moisture in place,
especially across the northeast and north CWA, this activity should
become more scattered later this morning.

The activity is expected to wane later this afternoon with NVA
behind the exiting low and slight drying in the mid/upper levels.
Additional scattered convection is expected to develop overnight
into Sunday as another wave of deeper moisture advects into the
area.

The Weather Prediction Center has a marginal Excessive Rainfall
Outlook for both today and Sunday across the Victoria Crossroads.
Due to saturated soils, even a small amount of rainfall could lead
to localized flooding. Will hold off on issuing a Flash Flood Watch
for today given that any flooding should be localized, but one may
be warranted for Sunday with a longer duration of the activity
expected. Will let the day shift look at the latest model runs to
determine if it is warranted.

A High Rip Current Risk and Coastal Flood Advisory continues today
through Sunday. With long period swells 9-10sec and seas around 10ft
and a persistent onshore flow expected this afternoon through
Sunday, the rip current risk will remain high. In addition, minor
coastal flooding will be likely during times of high tide. Tide
levels are running approximately 1.5 feet above normal.

LONG TERM (Sunday Night through Friday)...

Isolated to scattered showers and thunderstorms are expected to
continue Sunday night through early next week as a series of
shortwaves push through and onshore flow in the low and mid levels
keeps an ample amount of moisture in the area. Highest PoPs are
along and east of the Coastal Plains into the Victoria Crossroads
where PWATs will be around 2.0 inches. Chance of precipitation will
decrease by Wednesday, with only slight PoPs for the Victoria
Crossroads.

The latter part of the work week will be drier as a mid-upper level
ridge moves into the region. Temperatures will start out in the low
90s for the western CWA and 80s elsewhere, gradually warming through
the week. By the end of the week temperatures will be at or near the
100 degrees in the Rio Grande Plains and portions of the Brush
Country. Along the Coast and into the Victoria Crossroads
temperatures will warm into the upper 80s to low 90s.

Minor coastal flooding is possible through the middle of the week
due to persistent moderate onshore flow and a full moon occurring on
Wednesday. P-ETSS guidance continues to indicate tide levels rising
to 2.0-2.5 feet MSL.

MARINE...

An area of surface low pressure has moved inland this morning along
the Middle Texas Coast. Moderate to strong winds on the north side
of the system will continue to affect northern portions of the
Middle Texas waters this morning. A moderate onshore flow is
expected this afternoon and will continue through Sunday. Large seas
as high as 10 feet will continue across the coastal waters this
morning, then seas will begin to subside this afternoon. However,
seas across the offshore waters will remain at advisory levels
through Sunday. Scattered showers and thunderstorms can be expected
today through Sunday. Small Craft Exercise Caution conditions
will be in place through Monday night, then off and on during the
midweek as moderate onshore flow persists. Scattered showers and
thunderstorms will be possible Sunday through Monday associated
with a mid level low pressure system. Isolated showers and
thunderstorms will remain possible on Tuesday with drier
conditions expected through the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  72  80  72  83  /  20  40  50  30  40
Victoria          84  71  78  70  81  /  50  50  60  40  60
Laredo            93  73  91  73  92  /  10  20  20   0  10
Alice             89  71  84  71  87  /  20  30  50  20  40
Rockport          84  72  81  73  84  /  30  50  50  40  40
Cotulla           91  73  86  72  91  /  20  20  40  10  30
Kingsville        86  72  82  71  85  /  20  30  50  20  30
Navy Corpus       82  74  80  74  82  /  20  40  50  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 7 PM CDT Sunday For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...Small Craft Advisory until 4 AM CDT Sunday For the following
     zones: Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

     Small Craft Advisory until 7 PM CDT this evening For the
     following zones: Bays and Waterways from Port Aransas to
     Port O'Connor...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

MCZ/93...AVIATION
Hazardous weather outlook, May 22, 4:56 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
456 AM CDT Sat May 22 2021

TXZ229>234-239>247-342>347-442-443-447-231000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
456 AM CDT Sat May 22 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect today through Sunday evening for
the coastal areas from Baffin Bay to Port OConnor.

A High Rip Current Risk is in effect today through Sunday evening
for the beaches from Baffin Bay to Port OConnor.

Isolated to scattered thunderstorms with brief heavy rain,
dangerous lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week.

Minor coastal flooding will be possible through the weekend
into early next week during times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-231000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
456 AM CDT Sat May 22 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the bays and nearshore
waters from Port Aransas to Port OConnor through 7 PM.

A Small Craft Advisory is in effect for the offshore waters
through 4 AM early Sunday morning.

Scattered thunderstorms with brief heavy rain, dangerous
lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week.

Small Craft Advisory conditions may be possible on and off through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TE/HAA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 10:17 PM CDTSmall Craft AdvisoryCRP6 hr
May 22, 3:20 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
May 22, 3:47 AM CDTSmall Craft AdvisoryCRP51 hr
May 22, 9:12 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria2 hr

Nearby

Flash Flood Watches in Texas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.